Alert archive / New Mexico / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Albuquerque, NM

February 14, 202211 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 14, 2022, 1:46 PM MST for 11 counties in New Mexico. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 1:46 PM MST (20:46 UTC)
In effect from
Feb 15, 2022, 11:00 AM MST
Expired
Feb 15, 2022, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3064 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS85 KABQ 142046
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
146 PM MST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR
AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 DUE TO
STRONG WINDS...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND AN
UNSTABLE AIRMASS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS...

.Above normal temperatures will combine with strong southwest
winds, very low humidity, and unstable conditions on Tuesday to
generate critical fire weather conditions mainly along and south 
of I-40 and along and east of I-25 below any significant 
snowpack. Strong southwest winds will continue through Tuesday 
night into Wednesday across parts of the southern high terrain 
and eastern plains. A Fire Weather Watch is in effect Wednesday
for the East Central Plains mainly east of the Pecos Valley.

NMZ108-151400-
/O.UPG.KABQ.FW.A.0002.220215T1800Z-220216T0100Z/
/O.NEW.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/
/O.NEW.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/
East Central Plains-
146 PM MST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 6 PM MST Tuesday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Wednesday morning through Wednesday afternoon.

* AREA AND TIMING...East Central Plains from late Tuesday morning
  through late Tuesday afternoon as well as late Wednesday morning
  through late Wednesday afternoon. 

* 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph
  Tuesday afternoon and southwest 25 to 35 mph with gusts to
  around 50 mph Wednesday afternoon.

* RELATIVE HUMIDITY...Ranging from 6 to 10 percent Tuesday
  afternoon and 10 to 15 percent Wednesday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103>107-109-151400-
/O.UPG.KABQ.FW.A.0002.220215T1800Z-220216T0100Z/
/O.NEW.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
146 PM MST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 6 PM MST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Plains, Northeast Highlands, Sandia,
  Manzano and Gallinas Mountains, Middle Rio Grande Valley,
  Northwest Highlands and West Central Highlands from 11 AM to 6 
  PM Tuesday.

* 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-50 mph.

* RELATIVE HUMIDITY...Ranging from around 6 to 10 percent. About 5
  to 7 hours of single digit relative humidities are expected
  Tuesday afternoon.  

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
3 follow-up statements
701 
WWUS85 KABQ 150933
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
233 AM MST Tue Feb 15 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TODAY FOR 
AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 EXCLUDING
THE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW RELATIVE 
HUMIDITY...ABOVE AVERAGE TEMPERATURES AND AN UNSTABLE AIRMASS... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS...

.Above average temperatures will combine with strong southwest 
winds, very low relative humidity, and an unstable airmass to 
generate critical fire weather conditions mainly along and south 
of I-40 and along and east of I-25 excluding the Rio Grande Valley
below any significant snowpack today. Strong southwest winds will
continue through tonight into Wednesday across portions of the 
eastern plains. A Fire Weather Watch is in effect Wednesday for 
the east-central plains mainly east of the Pecos River.

NMZ106-151045-
/O.CAN.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/
Middle Rio Grande Valley-
233 AM MST Tue Feb 15 2022

...RED FLAG WARNING IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the Red
Flag Warning. 

Latest forecasts shift the stronger winds southward today and
winds are not expected to reach critical thresholds in the middle
Rio Grande Valley.

$$

NMZ108-160100-
/O.CON.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/
/O.CON.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/
East Central Plains-
233 AM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

* AREA AND TIMING...East-central plains from late this morning
  through late this afternoon as well as late Wednesday morning 
  through late Wednesday afternoon. 

* 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph
  this afternoon and southwest 25 to 35 mph with gusts to around
  45 mph Wednesday afternoon. 

* RELATIVE HUMIDITY...Ranging from 5 to 9 percent this afternoon 
  and 10 to 15 percent Wednesday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103>105-107-109-160100-
/O.CON.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
233 AM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* AREA AND TIMING...Northeast plains, northeast highlands, Sandia,
  Manzano and Gallinas Mountains, Middle Rio Grande Valley,
  northwest highlands and west-central highlands from 11 AM to 6
  PM today. 

* 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-45 mph.

* RELATIVE HUMIDITY...Ranging from around 5 to 10 percent. About 5
  to 7 hours of single digit relative humidity values are forecast
  this afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
946 
WWUS85 KABQ 152101
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
201 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 
EXCLUDING THE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY...ABOVE AVERAGE TEMPERATURES AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY 
FOR THE EAST CENTRAL PLAINS...

.Above average temperatures will combine with strong southwest
winds, very low relative humidity, and an unstable airmass to
continue producing critical fire weather conditions mainly along 
and south of I-40 and along and east of I-25 excluding the Rio 
Grande Valley below any significant snowpack through early this 
evening. Strong southwest winds will continue through tonight into
Wednesday across portions of the eastern plains. A Red Flag 
Warning is now in effect Wednesday for the East Central Plains.

NMZ108-160100-
/O.UPG.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/
/O.NEW.KABQ.FW.W.0003.220216T1800Z-220217T0100Z/
/O.CON.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/
East Central Plains-
201 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 6 PM MST Wednesday.
The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...East Central Plains through 6 PM this evening
  as well as from 11 AM to 6 PM MST Wednesday. 
 
* 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph
  this afternoon and southwest 25 to 40 mph with gusts to around
  55 mph Wednesday afternoon. 

* RELATIVE HUMIDITY...Ranging from 5 to 9 percent this afternoon 
  and 10 to 15 percent Wednesday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103>105-107-109-160100-
/O.CON.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
201 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* AREA AND TIMING...Northeast Plains, Northeast Highlands, Sandia,
  Manzano and Gallinas Mountains, Middle Rio Grande Valley,
  Northwest Highlands and West Central Highlands until 6 PM this
  evening.
 
* 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-45 mph.

* RELATIVE HUMIDITY...Ranging from around 5 to 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
935 
WWUS85 KABQ 160107
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
607 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY FROM 11 AM TO 6 
PM MST FOR THE EAST CENTRAL PLAINS...

.Humidities will continue to weaken through early evening so the 
Red Flag Warning for today has been allowed to expire. Winds will
also trend weaker this evening, except over the mountains of west
central New Mexico, where gusty winds are likely to continue
through tonight. 

After borderline poor humidity recovery east central plains 
tonight, strong southwest winds will return there on Wednesday 
with gusts reaching up to 55 mph. Humidities will again plummet 
below 15 percent across east central areas Wednesday afternoon, 
and high temperatures will vary around 5 to 10 degrees above 
normal, with another round of critical fire weather conditions.

NMZ108-161400-
/O.EXP.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/
/O.CON.KABQ.FW.W.0003.220216T1800Z-220217T0100Z/
East Central Plains-
607 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

* AREA AND TIMING...East Central Plains from 11 AM to 6 PM MST 
  Wednesday. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with gusts to around 55 
  mph Wednesday afternoon. 

* RELATIVE HUMIDITY...Ranging from 10 to 15 percent Wednesday 
  afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103>105-107-109-160215-
/O.EXP.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
607 PM MST Tue Feb 15 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

Humidities will continue to rise early this evening, so the Red
Flag Warning will be allowed to expire. Winds will also continue 
to weaken through this evening, except over the mountains of west
central New Mexico, where gusty conditions are forecast to persist
through the overnight hours.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:14 AM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Feb 14, 10:14 AM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1014 AM MST Mon Feb 14 2022

.AVIATION...
18Z TAF CYCLE
Nwly flow aloft trending swly and strengthening during the next
24hrs with increasing high clouds. Deepening lee sfc trough aft
15/12Z.

&&

.PREV DISCUSSION...218 AM MST Mon Feb 14 2022...
.SYNOPSIS...
Pleasant weather this Valentine’s Day gives way to dry, windy, and
warm critical fire weather Tuesday across much of southern and
eastern New Mexico. A mix of rain and snow arrives Wednesday with
temperatures cooling down, but strong windy weather remaining through
the south-central mountains by Ruidoso and southwest Chaves County.
Light to moderate snow accumulations will result from this Wednesday
to Thursday winter system. Temperatures fall further with a backdoor
cold front bringing a sharp drop in temperatures through the eastern
plains Thursday and keeping snow showers going for one more day along
the central mountain chain. Conditions clear out and warm back up to
end the week Friday and into the weekend.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH TUESDAY)...
Stellar weather is in store for Valentine's Day with warmer temps,
low humidity, and sunny skies. Flow aloft will be increasing thru
the day and W to SW breezes will kick up over the high plains of
eastern NM. Winds at ridge top level and nearby east-facing slopes
will increase tonight as a 130 kt speed max approaches from southern
CA. Min temps will trend much warmer tonight from the central mt
chain into the eastern plains. A sfc low will deepen to near 997mb
over southeast CO Tuesday afternoon while 700mb winds increase to
near 50 kt along the central mt chain. Confidence on Wind Advisory
speeds is increasing around KGUP, the southwest high terrain, KSRR,
and across the high plains of eastern NM Tuesday afternoon. Winds
may even approach High Wind criteria around KSRR by Tuesday night.
Meanwhile, high clouds will spread over NM Tuesday with humidity
falling to btwn 5 and 10%. Warm advection on SW flow and downslope
winds will lead to warm temps for mid February but record highs are
not likely.

LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...
Model consensus has improved considerably for the Wednesday through
Thursday winter event. The suite of global model solutions nearly all
agree on a forecast track west to east along the I-40 corridor, with
the Canadian the lone southerly hold out. Confidence is also much
higher regarding the evolution of this two-tier event as well as an
overall disappointed feeling regarding snow potential for the Land of
Enchantment. The core of the 543dm H5 low Wednesday morning over AZ
looks to fill and open to a trough over New Mexico Wednesday
afternoon. This will hinder shower intensity with lessening
instability through the day, but the Pacific frontal passage should
give western slopes a decent chance for light snow accumulations
Wednesday afternoon. Meanwhile, the backdoor front continues to look
hold up near the CO border keeping downsloping westerlies through the
eastern plains, delaying the onset of precipitation there until
Thursday morning. Timing is also an issue with the best PoPs existing
Wednesday afternoon with no substantial blast of cold air, so snow
levels look to remain near 6,000’ with notable accumulations
limited even higher. Shower coverage trends lower Wednesday night
after the first system exits east and before the next trailing trough
moves in from UT Thursday morning. This system looks to have better
timing and colder temperatures associated with it, with the backdoor
front providing an easterly upslope flow component along the central
mountain chain. But the upper level trough is also weakening as it
moves over NM, limiting snow potential. So there are all the
ingredients for a robust healthy winter event, except they all occur
at different times from each other and there are some limiting
factors as well. Ergo, the likelihood for disappointing snow
accumulations.

There is a high wind potential continuing from late Tuesday into
Tuesday night and through much of the day Wednesday focusing through
the south-central mountains by Ruidoso. Southwesterly flow
strengthens further Tuesday night, highlighted by a 50-60kt H7
speed max. Omega fields are highlighting strong potential for
mountain wave activity over the Sacramento Mountains during this
time, which could allow for strong wind gusts of 45 to 60 mph from
Ruidoso to Hondo and southward into southwest Chaves County. This
activity looks to continue until the Pacific cold frontal passage
Wednesday afternoon. High wind highlights may become necessary as
confidence grows in subsequent forecast packages.

Conditions clear out Friday with temperatures rebounding back to
above normal by the weekend. The extended is still advertising a
potential winter storm arriving earl in the last week of February.

Guyer/24

&&

.FIRE WEATHER...
...FIRE WEATHER WATCH IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

Dry and mild conditions today will give way to widespread critical
fire weather Tuesday. Temps will be 10-15F above normal with strong
SW winds, high Haines, and single digit RH. 10-hr fuel moisture is
below 5% in most areas south of I-40 where higher confidence for
critical conditions exist. The max RFTI is also in the critical to
extreme category. The main change with this forecast was to add the
Northwest Highlands to the Fire Wx Watch. A strong cold front will
move into the area Wednesday with colder temps and some rain/snow
across the north and west. Eastern NM may see a few more hours of
critical fire wx Wednesday before an even colder airmass and better
moisture moves into the region. Chances for snow will continue over
northern and central NM on Thursday. A warming trend is expected by
Friday and Saturday.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday afternoon
for the following zones... NMZ103>109.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 1:46 PM MSTFire Weather WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.